MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) FUSION NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) FUSION NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number FUSION
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual product: balloon seeker 1830517frt em frnt 5x17mm.Device udi number and lot number unavailable.Device manufacturing date unavailable.A manufacture representative went to the site to test the equipment.Testing revealed that the system performed as intended.
 
Event or Problem Description
Medtronic received information intra-operatively during a functional endoscopic sinus surgery (fess).The ent rep called in with a surgeon on site during the procedure.It was reported that initially the frontal balloon was not recognized by the system when it was plugged into the axiem ports.The emitter details view showed nothing plugged into the port.It was swapped for a different balloon and the same issue occurred.It occurred on all ports of the system.No other instruments that were plugged into those ports at the time had any issue with tracking or navigating.The issue extended the surgical time by less than 1 hour.
 
Additional Manufacturer Narrative
Correction: product and related fields updated to proper value.
 
Additional Manufacturer Narrative
Additional information: medtronic received information that the surgeon opted to complete the procedure with an acclarent balloon and a medtronic micro debreeder instead of the medtronic balloon.There was no reported impact on patient outcome.No additional information was provided.

Brand Name
FUSION NAVIGATION SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7770377
Report Number1723170-2018-03934
Device Sequence Number2348162
Product Code HAW
UDI-Device Identifier00643169770942
UDI-Public00643169770942
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFUSION
Device Catalogue Number9733560XOM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer08/13/2018
09/14/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date08/29/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR
Patient Weight49